Tennessee, 2009

Flash Flood in Tennessee, May 6, 2009

May 6, 2009 · NWS MEG · 1 event in 1 county or zone

A stationary front was located across southern portions of the Midsouth during the overnight hours of May 5th continuing into May 6, 2009. Numerous showers and thunderstorms developed along the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A stationary front was located across southern portions of the Midsouth during the overnight hours of May 5th continuing into May 6, 2009. Numerous showers and thunderstorms developed along the front. Some of the thunderstorms produced isolated flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 6, 5:45 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, May 6, 5:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT WED MAY 6 2009

.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 442 AM CDT WED MAY 6 2009/

DISCUSSION...
ACTIVE WEATHER CONTINUES ACROSS THE SOUTHERN PORTIONS OF THE
MIDSOUTH THIS EARLY MORNING AS SEVERE THUNDERSTORMS AND HEAVY
RAINFALL PLAGUE THE AREA. SEVERE WEATHER REPORTS HAVE BEEN LIMITED
TONIGHT BUT THINK THIS CAN BE ATTRIBUTED TO THESE STORMS OCCURRING
IN THE MIDDLE OF THE NIGHT. AWOS REPORTS FROM TUNICA AND OLIVE
BRANCH BOTH HAD WIND GUSTS OF 40+ KNOTS EARLIER THIS MORNING.
THE SEVERE WEATHER AND FLASH FLOOD THREAT WILL CONTINUE FOR THE
NEXT COUPLE OF HOURS BEFORE THE MAIN LINE OF STORMS SINKS SOUTH
OF THE FORECAST AREA. STILL THINK HEAVY RAINFALL WILL BE POSSIBLE
ACROSS EASTERN ARKANSAS AND NORTH MISSISSIPPI TODAY SO WILL NEED
TO MAKE A DECISION ABOUT KEEPING THE FLASH FLOOD WATCH...ESPECIALLY
NORTH OF INTERSTATE 40.

THE BULK OF THE THUNDERSTORMS WILL MOVE SOUTH OF THE FORECAST AREA
THIS EVENING ALLOWING SOME DRIER CONDITIONS TO MOVE INTO AREAS
NORTH OF INTERSTATE 40. THINK THE AREA WILL HAVE A BREAK IN THE
ACTION ON THURSDAY BUT MODELS REALLY BEGIN TO DISAGREE THURSDAY
NIGHT INTO FRIDAY AS THE GFS IS MUCH DRIER COMPARED TO THE WETTER
ECMWF. CONSIDERING THE DIFFICULTY AND LOW CONFIDENCE IN
PINPOINTING THE EXACT TIME AND PLACEMENT OF THESE COMPLEXES...DID
NOT ALTER THE FORECAST TOO MUCH AND KEPT THE BEST CHANCES FOR
PRECIPITATION ACROSS AREAS NORTH OF INTERSTATE 40. COLD FRONT WILL
MOVE SOUTH ACROSS THE FORECAST AREA FRIDAY AND FRIDAY NIGHT
INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. STRONG TO
SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THIS TIME FRAME BUT
CONFIDENCE CONTINUES TO BE LOW ON TIMING AND PLACEMENT.

THIS FRONTAL BOUNDARY WILL STALL ACROSS THE AREA OVER THE WEEKEND
KEEPING HIGH RAIN CHANCES IN THE FORECAST AS IMPULSE AFTER IMPULSE
MOVES OVER THE REGION. COOL AND CLOUDY CONDITIONS WILL PERSIST
DURING THE WEEKEND AS BELOW NORMAL TEMPERATURES CAN BE EXPECTED.
FINALLY BY MONDAY...HIGH PRESSURE WILL BUILD EAST OF THE AREA
ALLOWING SOUTHERLY FLOW TO INCREASE. DRY AND WARM CONDITIONS CAN
BE EXPECTED TUESDAY AND WEDNESDAY AS HIGH TEMPERATURES REACH WELL
INTO THE 80S.

KNS

&&

.AVIATION...
12Z TAF CYCLE

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A MESOSCALE CONVECTIVE
SYSTEM WHICH BROUGHT SEVERE THUNDERSTORMS TO THE MID SOUTH REGION
OVERNIGHT IS FINALLY BEGINNING TO WIND DOWN THIS MORNING DOWN TO
RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS. BACK EDGE OF CONVECTIVE
ACTIVITY NEAR MKL/MEM AND ALREADY THROUGH JBR. IFR/MVFR CONDITIONS
WILL QUICKLY IMPROVE TO VFR CONDITIONS AT ALL SITES ESPECIALLY
AFTER 21Z. KEPT VCTS IN MEM/TUP TAFS FOR TODAY AS SOME
REDEVELOPMENT MAY OCCUR ACROSS THESE AREAS BUT OVERALL CONFIDENCE
IS LOW. FOG POTENTIAL LOOKS VERY GOOD TONIGHT WITH CLEAR
SKIES AND LIGHT/CALM WINDS AND BROUGHT VISIBILITIES DOWN TO 1SM
LATE TONIGHT. WILL LET DAY/EVENING SHIFT EVALUATE POTENTIAL FOR
LIFR CONDITIONS ASSOCIATED WITH FOG.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  67  86  72 / 100  20  10  20
MKL  74  60  84  67 / 100  20  20  30
JBR  75  60  84  68 /  70  10  10  40
TUP  75  65  86  68 / 100  40  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CRITTENDEN-
     CROSS-LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-
     BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 6, 6:53 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
753 AM CDT WED MAY 6 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071500-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
753 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE ACROSS AREAS ALONG
AND SOUTH OF INTERSTATE 40 AS A FLASH FLOOD WATCH IS IN EFFECT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE
THROUGH THIS AFTERNOON.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
AREAS SOUTH OF A LINE FROM CLARKSDALE MS TO ABERDEEN MS. THE MAIN
HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS A
COLD FRONT MOVES INTO THE AREA. THE MAIN SEVERE WEATHER HAZARDS
WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE MIDSOUTH
ON FRIDAY.

KNS

In the hours before

Local storm report, May 6, 5:40 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 5:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

&&

MRM
Local storm report, May 6, 6:03 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
703 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 6:04 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

0334 AM     TSTM WND DMG     LYON                    34.22N 90.54W
05/06/2009                   COAHOMA            MS   LAW ENFORCEMENT

            TREES DOWN ON HOUSE

0345 AM     TSTM WND DMG     INDEPENDENCE            34.70N 89.80W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

0415 AM     TSTM WND DMG     LAMBERT                 34.20N 90.28W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN OVER POWER LINES

0415 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
            ESTIMATED AT 60 TO 70 MPH.

0415 AM     TSTM WND DMG     MARKS                   34.25N 90.27W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.POWER LINES DOWN.

0435 AM     HAIL             TAYLOR                  34.27N 89.58W
05/06/2009  E1.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.

0435 AM     TSTM WND DMG     TAYLOR                  34.27N 89.58W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY

0445 AM     TSTM WND DMG     1 S OXFORD              34.35N 89.53W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
            JUNCTION OF HWY 334

0510 AM     TSTM WND DMG     1 W THEO                34.93N 88.72W
05/06/2009                   ALCORN             MS   LAW ENFORCEMENT

            ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
            DAMAGED. 2 PEOPLE TRAPPED.

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0542 AM     TSTM WND DMG     TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND TUPELO AREA

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 6:11 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
711 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

0334 AM     TSTM WND DMG     LYON                    34.22N 90.54W
05/06/2009                   COAHOMA            MS   LAW ENFORCEMENT

            TREES DOWN ON HOUSE

0345 AM     TSTM WND DMG     INDEPENDENCE            34.70N 89.80W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

0415 AM     TSTM WND DMG     LAMBERT                 34.20N 90.28W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN OVER POWER LINES

0415 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
            ESTIMATED AT 60 TO 70 MPH.

0415 AM     TSTM WND DMG     MARKS                   34.25N 90.27W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.POWER LINES DOWN.

0420 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   EMERGENCY MNGR

            SEVERAL TREES DOWN COUNTY WIDE

0435 AM     HAIL             TAYLOR                  34.27N 89.58W
05/06/2009  E1.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.

0435 AM     TSTM WND DMG     TAYLOR                  34.27N 89.58W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY

0445 AM     TSTM WND DMG     1 S OXFORD              34.35N 89.53W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
            JUNCTION OF HWY 334

0510 AM     TSTM WND DMG     1 W THEO                34.93N 88.72W
05/06/2009                   ALCORN             MS   LAW ENFORCEMENT

            ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
            DAMAGED. 2 PEOPLE TRAPPED.

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0542 AM     TSTM WND DMG     TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND TUPELO AREA

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 6:18 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
718 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

0334 AM     TSTM WND DMG     LYON                    34.22N 90.54W
05/06/2009                   COAHOMA            MS   LAW ENFORCEMENT

            TREES DOWN ON HOUSE

0345 AM     TSTM WND DMG     INDEPENDENCE            34.70N 89.80W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

0415 AM     TSTM WND DMG     LAMBERT                 34.20N 90.28W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN OVER POWER LINES

0415 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
            ESTIMATED AT 60 TO 70 MPH.

0415 AM     TSTM WND DMG     MARKS                   34.25N 90.27W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.POWER LINES DOWN.

0420 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN COUNTY WIDE

0435 AM     HAIL             TAYLOR                  34.27N 89.58W
05/06/2009  E1.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.

0435 AM     TSTM WND DMG     TAYLOR                  34.27N 89.58W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY

0445 AM     TSTM WND DMG     1 S OXFORD              34.35N 89.53W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
            JUNCTION OF HWY 334

0510 AM     TSTM WND DMG     1 W THEO                34.93N 88.72W
05/06/2009                   ALCORN             MS   LAW ENFORCEMENT

            ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
            DAMAGED. 2 PEOPLE TRAPPED.

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0542 AM     TSTM WND DMG     TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND TUPELO AREA

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Decatur

When
May 6, 7:00 AM CST to 8:00 AM CST
Where
Decatur County, Bible Hill to 1.99 mi SE of Parsons
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.700, -88.130

Heavy rain produced flash flooding in Decatur County. Several roads and low water crossings were flooded as a result.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173025.